Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 62, NWS Burlington, VT

July 17, 2012Addison County, Rutland County, Vermont; Essex County, Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 17, 2012, 4:44 PM EDT for Addison County, Rutland County, Vermont; Essex County, Franklin County, St. Lawrence County, New York. It was in force for 46 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2012, 4:44 PM EDT (20:44 UTC)
Expired
Jul 17, 2012, 5:30 PM EDT
In force
46 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 74 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 4:54 PM EDTTSTM WND DMG2 N Westport, NYLARGE TREE DOWN ON HOUSE
Jul 17, 4:54 PM EDTTSTM WND DMGWestport, NYMULTIPLE TREES DOWN ALONG LAKESHORE DRIVE
Jul 17, 5:00 PM EDTTSTM WND DMGBrooksville, VTTREE DOWN ON RIVER ROAD NEAR RTE 7
Jul 17, 5:12 PM EDTTSTM WND DMGMiddlebury, VTTREE DOWN
Jul 17, 5:24 PM EDTTSTM WND DMGNorth Hudson, NYTREES DOWN
Jul 17, 5:25 PM EDTTSTM WND DMGSeverance, NYNUMEROUS TREES DOWN
Jul 17, 5:30 PM EDTTSTM WND DMGSchroon Lake, NYMULTIPLE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 1:23 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WUUS51 KBTV 172044
SVRBTV
NYC031-033-089-VTC001-021-172130-
/O.NEW.KBTV.SV.W.0062.120717T2044Z-120717T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
444 PM EDT TUE JUL 17 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTH CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK...
  EAST CENTRAL ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
  ADDISON COUNTY IN CENTRAL VERMONT...
  NORTHWESTERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 530 PM EDT.

* AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR UNDERWOOD...
  MOVING SOUTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  MORIAH...MINEVILLE...CROWN POINT CENTER...SHOREHAM...WHITING...
  SHOREHAM...BRANDON...SUDBURY...HANCOCK...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4367 7341 4380 7338 4374 7405 4379 7406
      4381 7422 4393 7434 4397 7426 4412 7431
      4418 7427 4430 7457 4437 7361 4402 7275
      4386 7287 4390 7288 4387 7297 4383 7296
      4386 7288 4383 7284 4375 7288 4367 7337
TIME...MOT...LOC 2044Z 304DEG 46KT 4406 7361

$$
KGM
1 follow-up statement
667 
WWUS51 KBTV 172119
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
519 PM EDT TUE JUL 17 2012

NYC033-089-172129-
/O.CAN.KBTV.SV.W.0062.000000T0000Z-120717T2130Z/
FRANKLIN NY-ST. LAWRENCE NY-
519 PM EDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. LAWRENCE AND
SOUTH CENTRAL FRANKLIN COUNTIES IN NORTHERN NEW YORK IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4376 7336 4380 7338 4374 7405 4379 7406
      4382 7415 4381 7422 4393 7434 4397 7426
      4412 7429 4421 7321 4402 7275 4386 7287
      4390 7288 4387 7297 4383 7296 4386 7288
      4383 7284 4375 7290 4367 7337 4367 7341
TIME...MOT...LOC 2119Z 299DEG 34KT 4390 7333

$$

NYC031-VTC001-021-172130-
/O.CON.KBTV.SV.W.0062.000000T0000Z-120717T2130Z/
ESSEX NY-ADDISON VT-RUTLAND VT-
519 PM EDT TUE JUL 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN ESSEX COUNTY IN NORTHERN NEW YORK...AND ADDISON COUNTY
IN CENTRAL VERMONT...AND NORTHWESTERN RUTLAND COUNTY IN SOUTHERN
VERMONT...

AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SHOREHAM...
MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  SUDBURY...LEICESTER...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4376 7336 4380 7338 4374 7405 4379 7406
      4382 7415 4381 7422 4393 7434 4397 7426
      4412 7429 4421 7321 4402 7275 4386 7287
      4390 7288 4387 7297 4383 7296 4386 7288
      4383 7284 4375 7290 4367 7337 4367 7341
TIME...MOT...LOC 2119Z 299DEG 34KT 4390 7333

$$
KGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:53 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 17, 3:53 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
353 PM EDT TUE JUL 17 2012

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL PRODUCE STRONG THUNDERSTORMS ACROSS
THE NORTH COUNTRY THROUGH THE EVENING HOURS. THE FRONT WILL MOVE
THROUGH THE REGION ON WEDNESDAY, BRINGING COOLER AND DRIER WEATHER
THAT WILL LAST INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 350 PM EDT TUESDAY...AS EXPECTED, IT'S GETTING BUSY. RADAR
SCOPE IS FILLING IN WITH STRONG/SEVERE T-STORMS THAT HAVE ERUPTED
AHEAD OF THE COLD FRONT TO OUR NORTH. STILL ANTICIPATE PRIMARY
THREATS TO BE DAMAGING WINDS, THOUGH HAIL IS ALSO POSSIBLE. WILL
BE WATCHING FOR LOCALIZED FLOODING AS WELL. NOT TO MENTION THE
LIGHTNING. AS I'M TYPING, THE MASSIVE THUNDERSTORM MOVING THROUGH
ST LAWRENCE COUNTY IS PRODUCING ABOUT 250 CLOUD TO GROUND
LIGHTNING STRIKES IN A 5 MINUTE PERIOD (THATS 50 EACH MINUTE).
QUITE IMPRESSIVE NO MATTER HOW YOU SLICE THAT STAT.

TEMPERATURES WARMED UP SEVERAL DEGREES HIGHER THAN ANTICIPATED --
IN FACT, A NUMBER OF PLACES WERE WELL INTO THE 90S (AND STILL
ARE), ALONG WITH DEWPOINTS CLOSE TO 70. LOCAL MESOANALYSIS
INDICATES A LOT OF INSTABILITY IN PLACE. TALKING CAPE VALUES OF
3000-4000 J/KG ACROSS MUCH OF THE REGION. SO, THOSE STORMS WE HAVE
WON'T BE WEAKENING ANYTIME SOON.

THE SEVERE T-STORM WATCH REMAINS IN PLACE UNTIL 9PM. PERHAPS WE'LL
BE ABLE TO CANCEL IT A BIT EARLY, BUT WE'LL HAVE TO WAIT UNTIL
THINGS PLAY OUT.

ONCE WE GET PAST MIDNIGHT, ACTIVITY WILL HAVE DIMINISHED, SO THE
SECOND PART OF THE NIGHT WILL BE QUIET. STILL ON THE MUGGY SIDE AS
THE COOL FRONT WILL SLOWLY TAKE ITS TIME GETTING HERE.

AS I SAID EARLIER THIS AFTERNOON -- BUCKLE UP FOR A BUMPY RIDE THE
NEXT FEW HOURS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 350 PM EDT TUESDAY...WEDNESDAY WILL BE A TRANSITION DAY AS
THE FRONT SLOWLY OOZES THROUGH THE REGION. MAY BE A LIGHT SHOWER
WAY DOWN SOUTH, SO CONTINUED THE IDEA OF LOW CHANCES THERE.
OTHERWISE IT SHOULD BE A GENERALLY SUNNY DAY WITH DEWPOINTS SLOWLY
FALLING DURING THE DAY. 850MB TEMPERATURES WILL RANGE FROM 12C IN
THE NORTH TO 15C DOWN SOUTH, SO WE ARE STILL LOOKING AT
TEMPERATURES PRIMARILY IN THE 80S, MAYBE CLOSE TO 90F DOWN IN
SPRINGFIELD. AT LEAST THE DEWPOINTS WILL BE ON THE DECREASE,
FALLING INTO THE 50S BY THE AFTERNOON.

HIGH PRESSURE WILL BE NOSING IN WEDNESDAY NIGHT AND THURSDAY, SO
PRETTY MUCH HIGH AND DRY. 850 TEMPERATURES WILL BE FALLING TO THE
8-12C LEVEL, SO HIGHS ONLY IN THE 70S ON THURSDAY. TEMPERATURES
THURSDAY NIGHT WILL FALL INTO THE 50S WITH 40S IN THE COOLER
AREAS, SO IT MIGHT BE A GREAT NIGHT TO OPEN THE WINDOWS AND PUT ON
A COUPLE OF BLANKETS. STAYED CLOSED TO GUIDANCE TEMPERATURES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 319 PM EDT TUESDAY...NORTHWEST FLOW ALOFT AND SURFACE HIGH
PRESSURE WITH ORIGINS OVER CENTRAL CANADA WILL BE IN PLACE OVER
THE NORTH COUNTRY INTO SATURDAY WITH A NICE STRETCH OF DRY
WEATHER. ASD THE HIGH SLIDES EAST ON SUNDAY ANOTHER COLD FRONT AND
UPPER TROUGH DROPS SE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
LOOKS LIKE WARMTH AND INSTABILITY/0-6KM SHEAR (1500 J/KG/ 35KT)
MAY BE SUFFICIENT FOR ANOTHER ROUND OF POTENTIALLY STRONG TO
SEVERE STORMS. THE FRONT PUSHES SOUTH ALLOWING FOR A NORTHERLY
FLOW COOLER AND DRIER WEATHER AS ANOTHER HIGH DROPS OUT OF CENTRAL
CANADA. HIGH TEMPERATURES WILL BE IN THE 80S FRIDAY THROUGH SUNDAY
DROPPING BACK INTO THE 70S BY MONDAY AND TUESDAY. LOWS WILL BE
MOSTLY IN THE 50S EXCEPT A FEW 40S IN THE COLD SPOTS SATURDAY AND
TUESDAY MORNINGS. AREAS NEAR LAKE CHAMPLAIN WILL BE MILDER WITH
WATER TEMPS NOW IN THE MID 70S.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THROUGH 12Z WEDNESDAY...SCATTERED SEVERE THUNDERSTORMS WILL FORM
ALONG A COLD FRONT THROUGH 01Z WITH LOCALLY IFR IN THUNDERSTORMS
WITH HEAVY RAIN HAIL AND WIND GUSTS TO 60 KTS. HAVE INCLUDED TS
AND VCTS IN TAFS MAINLY 18-02Z BUT PLAN TO AMEND IF STORMS
APPROACH THE AIRPORT LOCATIONS DIRECTLY. PARTIAL CLEARING AND WIND
SHIFTING TO LIGHT W-NW OVERNIGHT BEHIND THE FRONT WITH LIFR FORMING
IN FG AT KSLK/KMPV 06-12Z.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...
MAINLY VFR THROUGH THE PERIOD WITH HIGH PRESSURE BUILDING INTO THE
REGION. PSBL VLIFR IN FG KMPV KSLK 07-12Z EACH MORNING.

&&

.EQUIPMENT...
IMPORTANT RADAR UPGRADES ARE IN PROGRESS...

THE WSR-88D IN FORT DRUM NEW YORK (KTYX) IS OPERATING WITH DUAL
POLARIZATION TECHNOLOGY.

THE WSR-88D IN COLCHESTER VERMONT (KCXX) IS SCHEDULED NEXT FOR ITS
DUAL-POLARIZATION UPGRADE. WORK WILL BEGIN WEDNESDAY (7/18). ONCE
WORK COMMENCES THE RADAR WILL BE DOWN FOR APPROXIMATELY 4-7 DAYS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...NASH
NEAR TERM...NASH
SHORT TERM...NASH
LONG TERM...SISSON
AVIATION...SISSON
EQUIPMENT...BTV
Hazardous weather outlook, Jul 17, 3:57 AM EDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
357 AM EDT TUE JUL 17 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-180800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
357 AM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE NORTH COUNTRY TODAY AS A STRONG COLD FRONT MOVES INTO
THE AREA. THE POTENTIALLY SEVERE STORMS WILL MOVE INTO NORTHERN
PORTIONS OF NEW YORK AND VERMONT BY EARLY AFTERNOON AND THEN
PROGRESS SOUTHEAST ACROSS THE REGION THROUGH THE AFTERNOON AND
EVENING HOURS. THE PRIMARY THREAT FROM SEVERE THUNDERSTORMS WILL
BE DAMAGING WINDS...WITH FLASH FLOODING AND LARGE HAIL BEING
SECONDARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 17, 3:53 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
353 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     HANNAWA FALLS           44.61N  74.97W
07/17/2012                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            MULTIPLE TREES UPROOTED OR SNAPPED - ESTIMATED WIND
            SPEED 65 MPH BY LOCAL POLICE

&&

EVENT NUMBER BTV1200258

MAB
Local storm report, Jul 17, 4:05 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
405 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     POTSDAM                 44.67N  74.98W
07/17/2012                   ST. LAWRENCE       NY   PUBLIC

            WIDESPREAD TREES AND POWER LINES DOWN WITH NUMEROUS
            ROAD CLOSURES

&&

EVENT NUMBER BTV1200259

MUCCILLI
Local storm report, Jul 17, 4:12 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
412 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     SARANAC                 44.65N  73.74W
07/17/2012                   CLINTON            NY   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER BTV1200260

MUCCILLI
Local storm report, Jul 17, 4:14 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
414 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND DMG     REDFORD                 44.61N  73.80W
07/17/2012                   CLINTON            NY   PUBLIC

            UPROOTED TREES AND SIDING DAMAGE TO HOUSES

&&

EVENT NUMBER BTV1200261

MUCCILLI
Local storm report, Jul 17, 4:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
437 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             WINTHROP                44.79N  74.79W
07/17/2012  M0.75 INCH       ST. LAWRENCE       NY   PUBLIC

            PUBLIC

&&

EVENT NUMBER BTV1200262

MAB
Local storm report, Jul 17, 4:39 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
439 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     1 NNW LAKE PLACID       44.29N  73.99W
07/17/2012                   ESSEX              NY   PUBLIC

            2 FT DIAMETER TREE UPROOTED ON NASH STREET...
            POWERLINES DOWN AS WELL

&&

EVENT NUMBER BTV1200263

MAB

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:40 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Grand Isle65 min
Jul 17, 5:25 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Washington, Windsor65 min
Jul 17, 6:06 PM EDTSpecial Weather StatementBTVRutland24 min
Jul 17, 6:28 PM EDTSpecial Weather StatementBTVRutland62 min
Jul 17, 7:43 PM EDTSpecial Weather StatementBTVRutland62 min
Jul 17, 7:51 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor54 min
Jul 17, 1:33 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin, St. Lawrence57 min
Jul 17, 2:30 PM EDTSpecial Weather StatementBTVFranklin, St. Lawrence60 min
Jul 17, 3:15 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin, St. Lawrence45 min
Jul 17, 3:49 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence41 min
Jul 17, 3:58 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin, St. Lawrence47 min
Jul 17, 4:28 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence62 min
Jul 17, 5:27 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin, St. Lawrence48 min
Jul 17, 5:29 PM EDTSevere Thunderstorm WarningBTVEssex31 min
Jul 17, 5:59 PM EDTSpecial Weather StatementBTVEssex31 min
Jul 17, 6:14 PM EDTSpecial Weather StatementBTVEssex61 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.